MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE

PENUMBRA, INC. INDIGO PUMP MAX CANISTER; DXE
Catalog Number IAPS2
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-00280, 3005168196-2019-00282, 3005168196-2019-00283.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left anterior descending artery (lad) using an indigo system cat rx kit and a penumbra system aspiration pump max 110 (pump max).During the procedure, the physician was unable to aspirate the clot using an indigo system catrx aspiration catheter (catrx) and was unable to get suction through the catrx with the pump max.Therefore, both the catrx and pump max were removed.The procedure was completed using balloon angioplasty.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the canister.Conclusions: evaluation of the returned devices revealed that the catrx lumen was blocked with coagulated blood.If the catrx lumen is not cleared during use, blood may enter the lumen and begin to coagulate.If the lumen of the catrx is occluded from coagulated blood, aspiration may be affected.During functional testing the coagulated blood was removed from the catrx lumen.The catrx, aspiration tubing, canister, and the pump max were all connected as an aspiration system.The pump max was powered on and the catrx was able to aspirate without an issue.Penumbra catheters and aspiration tubing are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra pumps and canisters are visually inspected and functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2019-00280, 2.3005168196-2019-00282, 3.3005168196-2019-00283.

Brand Name
INDIGO PUMP MAX CANISTER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8339156
Report Number3005168196-2019-00281
Device Sequence Number13504393
Product Code DXE
UDI-Device Identifier00814548013343
UDI-Public00814548013343
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS2
Device Lot NumberF87039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005